MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT400
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Visual Impairment (2138); No Code Available (3191)
Date of Event 08/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a patient had to come back the same day ((b)(6) 2017) as the lens implanted, a zct400 16.5 diopter intraocular lens (iol) had rotated and had to be repositioned in a secondary procedure.Furthermore, the patient had to come back a separate day to have the lens explanted due to a large eye.Reportedly, the patient is doing fine.The lens was replaced with a model zct300 lens.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation?: yes, returned to manufacturer on 07/07/2017.Device returned to manufacturer? yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Additional information received reported that the intraocular lens (iol) would not stay in position and kept rotating out of position, which resulted in the patient's vision not being optimum.For this reason, the lens was explanted.It was also reported that the patient's date of birth was 06/15/1944 and the operative eye was the left eye (os).There was no incision enlargement, vitrectomy, or sutures used.Furthermore, the diopter of the replacement lens was 16.5.Age/date of birth: (b)(6).(b)(4).All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6902373
Report Number9614546-2017-00935
Device Sequence Number483776
Product Code HQL
UDI-Device Identifier05050474553842
UDI-Public(01)05050474553842(17)210419
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/19/2021
Device Model NumberZCT400
Device Catalogue NumberZCT400U165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2017
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer09/26/2017
10/24/2017
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date10/21/2017
11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR